Going off mirapex----help

Hi all,

Was on mirapex and topamax for night eating syndrome. Have always been on topamax ( 5 years) and have always been thin. Was put on mirapex exactly 1 year ago and have slowly gained 30lbs. I stopped mirapex july30th.

Has anyone gained weight on this medication? If so, does the weight come off after discontinued use? I have never been this heavy in my life, I just want to know when the weight will start going down. My thyroid is fine so I don't know what else it could be, plus I am on 100 mg of topamax.

Any feedback would be helpful!

Thank you!

4 Replies

oldestnewest
  • Like I said on your other similar question, just because you have discontinued the med, does not mean the weight will come off by itself. You gained it slowly and it is like any weight gain for any reason. Discontinuing will make it so you don't gain any MORE, but the weight has to come off like any other weight gain, diet and exercise.

  • How long do you think until I should see my weight plateau? I stopped July 31st- do you think it is out of my system yet?

  • Blonde,

    I was on Maripex about ten years and along with it making every bad habit I had a lot worse, I gained about 30 lbs and have not been able to get back to where I was before starting Maripex. It works wonderfully for RLS but wrecked my life in way too numerous to tell even if I were not too ashamed to tell all the bad stuff it caused. Be very cautious when taking any Dopamine agonist. The med that helps can kill you.

  • Like I said to your other similar question, I also gained the weight but did loose it within a 5-6 month period. Give it a chance and be a little stricter with your diet to shock your system and get that metabolism going. I'm sure it will happen, don't get so desperate as that will only make you have anxiety and you don't need that on top of having RLS. IT WILL COME OFF, lol. I'm a bit taller than you but weigh exactly the same, I went from 135 to 160 in two months.

You may also like...